Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

In menopause, on synthroid for thyroid and vitamin D supplements for deficiency. Have dizziness, muscle weakness, GERD and PVC

User rating for this question
Answered by
Practicing since : 2001
Answered : 11712 Questions
I am a 53 year old female and for the most part I am relatively healthy other than going through menopause and having a slow thyroid which I take 75mg of synthroid for ten years now. I take no other medicine.

My vitamin D recently was 8 and my doctor put me on vitamin D supplements for 3 months with 50,000 mg once a week. It since went up to the 50 range. After I stopped the vitamin D I started getting really bad pain in my legs and arms actually all over my body like deep bone and muscle aches (It has not been bad lately but it is still there - thought fibromyalgia).

Also now, for about six weeks, I have been experiencing dizziness combined with heavy arms (muscle weakness) while reading and typing. I also have brain fog and short-term memory. I am also experiencing dizziness while reading the paper and I am having a hard time pronouncing words while reading aloud. I can be sitting in a meeting and get dizzy.

Today as I was typing and reading, I got very dizzy, and both arms got heavy whereas I couldn't lift them and my pupils got huge. Needless to say I was very scared. What could be wrong? It comes and goes but it is very scary. I see no improvement and it appears to be getting worse.

I was thinking it could sugar issues which my family has a history (both sides) of but I have no other diabetic symptoms and my range is 99.

I was also diagnosed with mitral valve prolapse syndrome and PVC's but the cardiologists aren't too concerned.

I also have Gerd (I had a severe allergic reaction to Nexium and Prilosec - landed me in the hospital) and esphogeal spasms but that has subsided since I took gluten, dairy, processed foods and sugar out of my diet for about three months now. My diet consists of light meats and veggies, apples and blueberries.

However, my biggest concern is the dizziness and weakness in my arms while reading, working on the computer and at times simply doing nothing and it happens. My primary doctor sent me for lab work yesterday to check for a series of medical conditions relative to lupus, lyme disease, rheumatoid factor and sed rate, etc.

Thank you and I appreciate your advice and or help. SC
Posted Mon, 23 Sep 2013 in General Health
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Can be due to cervical spondylosis.

Detailed Answer:
Thanks for trusting us with your health concern.
I have gone through your detailed history. The dizziness and the heaviness in the arms like you have described are likely to be due to spondylottic changes in the cervical spine. These are age related degenerative changes and can be diagnosed on an MRI scan of the neck.
The other likely possibilities are Vitamin D 3 deficiency, middle ear disease, anaemia, depression, anxiety, etc.
All these causes need to be ruled out one by one for proper diagnosis. It is best to consult an orthopedician and an ENT specialist for diagnosis.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: In menopause, on synthroid for thyroid and vitamin D supplements for deficiency. Have dizziness, muscle weakness, GERD and PVC 9 minutes later
Thank you. You do not think it could be MS or it could have been a XXXXXXX stroke?
Answered by Dr. Rakhi Tayal 51 minutes later
Brief Answer:
MS or XXXXXXX stroke are less likely.

Detailed Answer:
Thanks for writing again.
MS or a XXXXXXX stroke are a less probable diagnosis. These need to be excluded after all the abovesaid causes have been ruled out.
Hope my answer is helpful.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor